Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 61, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 15, 2011, 2:53 PM MDT for 8 counties in New Mexico. It took effect at Jun 16, 2011, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 2:53 PM MDT (20:53 UTC)
- In effect from
- Jun 16, 2011, 2:00 PM MDT
- Expired
- Jun 16, 2011, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4783 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WWUS84 KEPZ 152053 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 253 PM MDT WED JUN 15 2011 ...CRITICAL FIRE CONDITIONS RETURN THURSDAY THROUGH AT LEAST SATURDAY... .ANOTHER UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND BECOME ESTABLISHED OVER THE WESTERN STATES BEGINNING THURSDAY. THIS WILL INCREASE WINDS ALOFT OVER NEW MEXICO THIS EVENING. IN A CONTINUED VERY DRY ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE WILL TAKE PLACE STARTING THURSDAY. IN ADDITION DEVELOPMENT OF THIS TROUGH WILL ALLOW FOR DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WHICH WILL CONTRIBUTE TO FURTHER STRENGTHENING THESE WINDS OVER SOUTHWEST PORTIONS OF THE STATE LATER THIS WEEK. NMZ110-111-161500- /O.UPG.KEPZ.FW.A.0054.110616T2000Z-110617T0300Z/ /O.NEW.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/ /O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 253 PM MDT WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 110 GILA NATIONAL FOREST AND ALDO LEOPOLD WILDERNESS. FIRE WEATHER ZONE 111 SOUTHWEST NEW MEXICO BOOTHEEL. * WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10 PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF THE ALDO LEOPOLD WILDERNESS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-113-161500- /O.NEW.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/ /O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 253 PM MDT WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL RANGE FROM 3 TO 8 PERCENT ACROSS THE SOUTHERN DESERTS...TO 6 TO 11 PERCENT ACROSS HIGHER REACHES OF THE CAPITAN AND SACRAMENTO MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-161500- /O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ EL PASO-HUDSPETH- 253 PM MDT WED JUN 15 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL RANGE FROM 3 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
3 follow-up statements
442 WWUS84 KEPZ 160010 CCA RFWEPZ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 253 PM MDT WED JUN 15 2011 ...CRITICAL FIRE CONDITIONS RETURN THURSDAY THROUGH AT LEAST SATURDAY... .ANOTHER UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND BECOME ESTABLISHED OVER THE WESTERN STATES BEGINNING THURSDAY. THIS WILL INCREASE WINDS ALOFT OVER NEW MEXICO THIS EVENING. IN A CONTINUED VERY DRY ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE WILL TAKE PLACE STARTING THURSDAY. IN ADDITION...DEVELOPMENT OF THIS TROUGH WILL ALLOW FOR DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WHICH WILL CONTRIBUTE TO FURTHER STRENGTHENING THESE WINDS OVER SOUTHWEST PORTIONS OF THE STATE LATER THIS WEEK. NMZ110-111-161500- /O.UPG.KEPZ.FW.A.0054.110616T2000Z-110617T0300Z/ /O.COR.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/ /O.COR.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 253 PM MDT WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 GILA NATIONAL FOREST AND ALDO LEOPOLD WILDERNESS. FIRE WEATHER ZONE 111 SOUTHWEST NEW MEXICO BOOTHEEL. * WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10 PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF THE ALDO LEOPOLD WILDERNESS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-113-161500- /O.NEW.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/ /O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 253 PM MDT WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL RANGE FROM 3 TO 8 PERCENT ACROSS THE SOUTHERN DESERTS...TO 6 TO 11 PERCENT ACROSS HIGHER REACHES OF THE CAPITAN AND SACRAMENTO MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-161500- /O.COR.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ EL PASO-HUDSPETH- 253 PM MDT WED JUN 15 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...EXPECT WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 3 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
808 WWUS84 KEPZ 161357 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 757 AM MDT THU JUN 16 2011 ...CRITICAL FIRE CONDITIONS CONTINUE THROUGH AT LEAST SATURDAY... .COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER US STARTING TODAY. IN A CONTINUED VERY DRY ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. NMZ110>113-170330- /O.NEW.KEPZ.FW.A.0056.110618T1800Z-110619T0300Z/ /O.CON.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/ /O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 757 AM MDT THU JUN 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...THURSDAY THROUGH SATURDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10 PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF THE ALDO LEOPOLD WILDERNESS. MIN RH WILL RISE A LITTLE SATURDAY...RANGING FROM 8 TO 12 PERCENT IN THE LOWLANDS...TO 12 TO 17 PERCENT OVER HIGHER ELEVATIONS IN THESE AREAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-170330- /O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ EL PASO-HUDSPETH- 757 AM MDT THU JUN 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... * AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...EXPECT WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 3 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
885 WWUS84 KEPZ 170307 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 907 PM MDT THU JUN 16 2011 ...CRITICAL FIRE CONDITIONS CONTINUE THROUGH AT LEAST SATURDAY... .COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. NMZ110>113-171400- /O.EXP.KEPZ.FW.W.0061.000000T0000Z-110617T0300Z/ /O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ /O.CON.KEPZ.FW.A.0056.110618T1800Z-110619T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 907 PM MDT THU JUN 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...FRIDAY AND SATURDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY FRIDAY WILL RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10 PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF THE ALDO LEOPOLD WILDERNESS. MIN RH WILL RISE A LITTLE SATURDAY...RANGING FROM 8 TO 12 PERCENT IN THE LOWLANDS...TO 12 TO 17 PERCENT OVER HIGHER ELEVATIONS IN THESE AREAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-171400- /O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/ EL PASO-HUDSPETH- 907 PM MDT THU JUN 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... * AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...EXPECT WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 3 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:05 AM MDT, 12 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 2:05 AM MDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
205 AM MDT WED JUN 15 2011
.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO BUILD OVER AND SOUTH OF THE
BORDERLAND...WHILE TO OUR NORTH A DRY SHORTWAVE TROUGH HAS PASSED
TO THE EAST. A WEST AND NORTHWEST FLOW PATTERN WILL CONTINUE TO
STEER WILDFIRE SMOKE OUT OF ARIZONA INTO OUR REGION. AIR QUALITY
MAY BECOME UNHEALTHY OVER NEXT SEVERAL DAYS. THE WARM AND DRY AIRMASS
WILL REMAIN OVER THE AREA AND ALLOW FOR TRIPLE DIGIT AFTERNOON
TEMPERATURES EACH DAY ACROSS THE LOWLANDS WHILE THE REGION SEES NO
CHANCE FOR PRECIPITATION FOR THE WORK WEEK. FORECAST MODELS HINT
AT SOME MINOR INCREASES IN MOISTURE THIS WEEKEND...BUT IT LOOKS LIKE
ANY RAIN AND STORM CHANCES WILL BE QUITE LOW.
&&
.DISCUSSION...
PROGRESSIVE JET TO OUR NORTH WILL KEEP PACIFIC TROUGHS PASSING
THROUGH THE WESTERN U.S. WHILE A WOBBLING UPPER HIGH SITS OVER THE
REGION TO OUR SOUTH AND SOUTHEAST. OUR REGION WILL REMAIN UNDER A
DEEP SOUTHWEST TO NORTHWEST FLOW PATTERN. MODELS KEEP US QUITE
DRY...AND VERY WARM UNDER THE NORTHERN PERIPHERY OF THE HIGH. WITH
A TROUGH PASSING TO OUR EAST TODAY AND THE RIDGE SHIFTING TO OUR
SOUTHWEST WE WILL SEE A W/NW FLOW ALOFT. CURRENT MID-DAY VISIBLE
SATELLITE SHOWS DUE WESTERLY FLOW ALOFT IMPORTING SMOKE FROM THE
CHIRICAHUA MTNS. DIRECTLY INTO EL PASO. WEST AND NORTHWEST FLOW
OVER THE NEXT SEVERAL DAY WE EXPECT MORE SMOKE TO MOVE IN FROM THE
WALLOW FIRE.
THE PATTERN STAYS BASICALLY THE SAME THROUGH THE WEEK WITH THE
RIDGE MIGRATING JUST A BIT BACK TO OUR SOUTH/SOUTHEAST. THIS
BRINGS SOUTHWEST FLOW BACK OVER THE REGION AND THE MODELS SUGGEST
A BIT OF MID-LEVEL MOISTURE MAY WORK OVER AND INTO THE REGION FOR
SATURDAY AND SUNDAY. THIS COINCIDES WITH A STRONG SHORTWAVE
TROUGH TO PASS ACROSS THE REGION EARLY SUNDAY. HOWEVER IT APPEARS
THAT LOW LEVELS REMAIN QUITE DRY IN SW FLOW W/ THE DRYLINE HANGING
WELL TO OUR EAST. THUS PCPN CHANCES LOOK QUITE SLIGHT. HAVE ADDED
A BIT OF CLOUD AND SOME LOW POPS THAT STAY BELOW MENTION IN THE
ZONES.
OTHERWISE...HOT...DRY...PERIODS OF INCREASED SMOKE. WINDS LIGHT TO
MODERATE EARLY AND OVERNIGHT WITH BREEZY AFTERNOONS.
&&
.AVIATION...VALID 15/00Z-16/00Z.
VFR CONDTS THROUGH THE PERIOD. TRACK OF SMOKE PLUMES FROM ARIZONA
FIRES TO PLACE SMOKE OVER MUCH OF SW AND SOUTH CENTRAL NM AND
FAR WEST TEXAS. LOOK FOR VSBY LESS THAN 6 MI AT TIMES IN SMOKE
ACROSS SOUTHERN NM BOOTHEEL...AND GNLY EAST OF A WINSTON-
DEMING/COLUMBUS LINE AND OF COURSE LOWER NEAR ACTIVE FIRE AREAS.
FOR DETAILS ON SMOKE CONCENTRATION AREAS GO TO WWW.SRH.NOAA.GOV/ELP.
WINDS 15/12Z-16/00Z 28010-15 KTS. OCNL MDT TUBC OVER AREA MTNS
15/00-15/04Z AND AND MOGR THERMALS 15/00-15/02Z.
&&
.DISCUSSION...
FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EARLY EVENING
FOR THE GILA WILDERNESS AND BOOTHEEL REGIONS. WEAK UPPER LEVEL
TROUGH MOVING THROUGH THE AREA EARLY THIS EVENING...WILL CARRY A
VERY WEAK PACIFIC COLD FRONT INTO THE BORDERLAND. THIS WILL SHIFT
TRACK OF SMOKE PLUMES FROM AREA FIRES IN SW NM ON A WNW-ESE PATH.
THE OTHER FEATURE IS A BACK DOOR COLD FRONT WHICH IS EXPECTED TO
BRING LIGHT NE WINDS GENERALLY TO AREAS EAST OF THE RIO GRANDE
GENERALLY AFT 14Z WEDNESDAY. LOOK FOR VSBY LESS THAN 6 MI AT TIMES
IN SMOKE ACROSS SOUTHERN NM BOOTHEEL...AND GNLY EAST OF A
WINSTON-DEMING/COLUMBUS LINE AND OF COURSE LOWER NEAR ACTIVE FIRE
AREAS.
FLOW AROUND UPPER LEVEL LOW OVER 23.06N 127.40W AT THIS TIME...IS
ADVECTING WARM AIR NORTHWARD OFF THE WEST COAST OF BAJA. THIS IS
HELPING TO BUILD AN UPPER LEVEL RIDGE SOUTH OF US IN NORTHERN
MEXICO. PROXIMITY AND LOCATION OF THIS FEATURE RELATIVE TO
US...WILL MEAN TEMPERATURES CONTINUED WELL ABOVE NORMAL. ITS
PLACEMENT WILL ALSO ALLOW US TO EXPERIENCE GUSTY W-SW WINDS
BEGINNING NEXT THURSDAY...AS ANOTHER PACIFIC TROUGH ESTABLISHES
ITSELF OVER THE WEST COAST THROUGH SATURDAY. LOOK FOR BREEZY TO
WINDY AFTERNOONS FOR THIS PERIOD...ESPECIALLY OVER THE HIGH
COUNTRY AS A RESULT OF. GIVEN PROLONGED PERIOD OF EXTREMELY LOW FUEL
MOISTURES...LOW RH AND EXTREME TO EXCEPTIONAL DROUGHT
CONDITIONS...CRITICAL FIRE CONDITIONS ARE ANTICIPATED STARTING
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 102 77 103 75 103 / 0 0 0 0 0
SIERRA BLANCA TX 97 68 99 65 99 / 0 0 0 0 0
LAS CRUCES 100 70 101 66 101 / 0 0 0 0 0
ALAMOGORDO 97 68 99 65 99 / 0 0 0 0 0
CLOUDCROFT 79 45 80 45 80 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 98 68 99 65 100 / 0 0 0 0 0
SILVER CITY 91 54 92 55 91 / 0 0 0 0 0
DEMING 100 69 102 66 101 / 0 0 0 0 0
LORDSBURG 99 68 101 65 101 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110-111.
TX...NONE.
&&
14-BIRDHazardous weather outlook, Jun 15, 11:08 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT WED JUN 15 2011 NMZ022>025-030>032-TXZ055-056-161715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL BE 5 TO 7 DEGREES ABOVE NORMAL...AND SOME AREAS WILL EXPERIENCE SMOKE ISSUES FROM WILDFIRES IN THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMOKE FROM WILDFIRES AND NORTHERN MEXICO WILL CONTINUE TO IMPACT THE AREA AT TIMES THROUGH THE PERIOD. TEMPERATURES WILL BE WELL ABOVE NORMAL AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:53 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 41 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.